Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 79, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Aug 16, 2016, 3:13 PM EDT for Juniata County, Snyder County, Union County, Pennsylvania. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 16, 2016, 3:13 PM EDT (19:13 UTC)
- Expired
- Aug 16, 2016, 4:00 PM EDT
- In force
- 47 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Juniata County, PA, Snyder County, PA, Union County, PA
The radar
The State College radar (KCCX), 80 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 16, 3:15 PM EDT | TSTM WND DMG | Mcalisterville, PA | TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 7.2 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 364 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 773 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
404
WUUS51 KCTP 161913
SVRCTP
PAC067-109-119-162000-
/O.NEW.KCTP.SV.W.0079.160816T1913Z-160816T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
313 PM EDT TUE AUG 16 2016
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SNYDER COUNTY IN CENTRAL PENNSYLVANIA...
SOUTHEASTERN UNION COUNTY IN CENTRAL PENNSYLVANIA...
NORTHEASTERN JUNIATA COUNTY IN CENTRAL PENNSYLVANIA...
* UNTIL 400 PM EDT.
* AT 313 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
MCALISTERVILLE...MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LEWISBURG...MIFFLINBURG...SELINSGROVE...MIDDLEBURG...TROXELVILLE...
MEISERVILLE...WINFIELD...HUMMELS WHARF...VICKSBURG...LINNTOWN...
BEAVER SPRINGS...SHAMOKIN DAM...FREMONT...PAXTONVILLE...
MCALISTERVILLE...KREAMER...KRATZERVILLE...MCCLURE...
MOUNT PLEASANT MILLS AND MEXICO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4059 7740 4066 7739 4069 7729 4070 7735
4073 7736 4103 7690 4099 7687 4097 7688
4092 7686 4087 7680 4080 7685 4072 7685
4069 7687 4063 7695 4060 7702 4058 7718
4056 7717 4049 7737
TIME...MOT...LOC 1913Z 237DEG 31KT 4066 7727
HAIL...<.75IN
WIND...60MPH
$$
RXR1 follow-up statement
009
WWUS51 KCTP 161943
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
343 PM EDT TUE AUG 16 2016
PAC067-109-119-162000-
/O.CON.KCTP.SV.W.0079.000000T0000Z-160816T2000Z/
SNYDER PA-UNION PA-JUNIATA PA-
343 PM EDT TUE AUG 16 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR SNYDER...SOUTHEASTERN UNION AND NORTHEASTERN JUNIATA COUNTIES...
AT 343 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
KREAMER...MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
LEWISBURG...MIFFLINBURG...SELINSGROVE...FREMONT...PAXTONVILLE...
MIDDLEBURG...KREAMER...KRATZERVILLE...MEISERVILLE...WINFIELD...
HUMMELS WHARF...VICKSBURG...MOUNT PLEASANT MILLS...LINNTOWN...
PENNS CREEK...PORT TREVORTON...TYRONE...SHAMOKIN DAM...
RICHFIELD AND NEW BERLIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4103 7690 4099 7687 4097 7688 4092 7686
4087 7680 4080 7685 4072 7685 4069 7687
4063 7695 4060 7702 4059 7711 4089 7711
TIME...MOT...LOC 1943Z 237DEG 31KT 4080 7698
HAIL...<.75IN
WIND...60MPH
$$
RXRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 2:17 PM EDT, 56 minutes earlier.
Area forecast discussion, Aug 16, 2:17 PM EDT, 56 minutes before
Area Forecast Discussion National Weather Service State College PA 217 PM EDT TUE AUG 16 2016 .SYNOPSIS... Seasonably warm and humid weather pattern continues with daily chances for mainly afternoon and evening thunderstorms. Some storms may be strong to severe Tuesday afternoon and evening. && .NEAR TERM /THROUGH TONIGHT/... So far the temps have not gotten hot enough to allow the tiny showers in far SWrn PA to grow much at all. However, destablization is anticipated shortly with plenty of sun breaking thru the former gloominess, and mdt-tcu now visible in Somerset Co. Will keep the idea of showers developing very soon and moving east. Flooding worries may be lower than thought previously since these cells are moving along nicely. FFGs in the 2-4 inch range over most of the CWA, only closer to 1.5 in a few spots over the Ohio basins. Prev... Latest CAMS have a consistent idea that convection should be flaring up with a trough rolling thru ern OH attm. This seems reasonable - only it may be too stable by the time it gets to the local area. Will trend the forecast to more of an early shot/line of showers/storms - moving thru JST in 2-3 hrs and UNV about 18z with similar timing elsewhere. Temps may have a tough time getting to fcst nums if this line materializes. Will leave the heat advy in place due to uncertainty of showers/timing and the high dewpoints already in place. Prev... Two areas of showers/brief downpours will impact the north-central 1/3 of the CWA through 8am. The HRRR has been doing a decent job tracking the showers which should exit the CWA by 14z. The main focus in the near term period will be severe thunderstorm risk this afternoon/evening. A surface low will slowly deepen across the Lower Great lakes with attendant warm/cold fronts extending across NY and back through the OH Valley. Central PA will reside within the warm sector characterized by moderate surface-based instability and high PWATs but poor mid-level lapse rates and weak forcing for lift. Stronger deep-layer shear/500mb flow arrives late in the day as the cold front reaches northwest PA. The available 16/00z CAM guidance seems to be suggesting the potential for semi-discrete multicell thunderstorms with the primary threat being strong to locally damaging winds given steepening low level lapse rates. The high moisture content airmass will also support heavy rainfall rates, but storm motions should be progressive. That said, some places may quickly pick up 1-2" which could pose localized runoff issues especially in urban/poor drainage areas. WPC has kept the area in MRGL risk for excessive rainfall. Lastly, HX values should reach the low 100s in the Harrisburg/York/Lancaster metro areas and therefore issued a heat advisory 16-23z. Scattered showers along the Allegheny front around 00-03z should gradually fade to the east of the higher terrain as low-level flow shifts more to the west. && .SHORT TERM /WEDNESDAY/... The best chances for rain should shift southward through midweek as axis of anomalous PWs sinks south of the Mason Dixon line. Day 2 /Wed/ max POPs were focused from southwest/south-central PA SWWD along the Appalachians which is a fairly consistent signal in the 00z model QPFs. Day 3 /Thu/ POPs are maximized along the Allegheny spine were terrain-induced lift should help fuel isolated to widely scattered diurnal convection. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... The basic grids were nudged using the National Blend of Models (NBM) and superblend of models. This should provide relatively consistent grids. The GEFS and NAEFES are forecasting a gradual pattern change. The key changes include the complete erosion of the subtropical ridge along and off the East Coast and the evolution of a trough in the central United States. Thus Wednesday night into Thursday the 500 mb flow becomes more westerly. This flow is forecast to push the plume of high precipitable water (PW) air to our south leaving a boundary to our south and east. Lingering showers should be mainly closer to this boundary. With lower PW our diurnal POPS should drop considerably. This plume of high PW does not come back. Thus closer to normal temperatures through the column and lower PW should provide cooler nights, lower POPS, and near normal high temperatures. The developing trough to our west this weekend and the surge of cold air to our west will pull warm air back into our region by the weekend. We should see another surge of high PW air, albeit not as tropical, ahead of this system. Thus chance showers will slowly increase as will overnight lows Friday into Sunday. At this time the ensemble forecast systems (EFS) show the frontal system Sunday pushing through from west to east with a nice north- south front for a change. This would increase the chance of showers and thunderstorms Sunday. If correct early next week could see considerably drier air move into our region along with relatively cooler air. The EFS clearly want to end this regime of high temperatures and high moisture. The GEFS forecasts slightly below normal PW values by Tuesday next week and near to slightly below normal 850 mb temperatures. That would be a refreshing change. Not surprisingly the GEFS maximum QPF time and the NBM maximum QPF time in our long range forecasts is SUNDAY and possibly early Monday. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... Timing for lower clouds going away is right on time as mixing is occurring. Have allowed for a period of showers possible in the vcty of JST-AOO-UNV before 18z, and MDT-LNS generally between 18z-20z with the passage of a trough visible over SWrn PA at 14z. Most of the convection should still be after 21z starting in the NW about then and sliding to the SE. Prev... Any fog or lower cigs should lift arnd or shortly after 13Z, as diurnal heating develops and mixing occurs within deepening boundary layer. Widespread VFR conds expected from late Tues morning thru Tue evening. However, SCT TSRA are expected to develop ahead of an approaching cold front during the aftn and evening, primarily over the central and northwest mountains. A brief late day vis reduction could accompany these storms. Outlook... Wed...Am low cigs possible w mtns. Isold pm tsra impacts possible. Thu...Patchy am fog possible. Isold pm tsra impacts possible. Fri-Sat...No Sig Wx expected. && .CTP WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 7 PM EDT this evening FOR PAZ057-059-065- 066. && Synopsis...Steinbugl Near Term...Dangelo/Steinbugl Short Term...Steinbugl Long Term...Grumm Aviation...Dangelo/Ceru
Hazardous weather outlook, Aug 16, 3:35 AM EDT, 11 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 335 AM EDT TUE AUG 16 2016 PAZ004>006-010>012-017>019-024>027-033>035-037-041-042-045-046- 170745- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- SOMERSET-BEDFORD-FULTON-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING- 335 AM EDT TUE AUG 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. SCATTERED SEVERE THUNDERSTORMS WITH DAMAGING WINDS 60 MPH OR GREATER AND LARGE HAIL EXCEEDING 1 INCH IN DIAMETER ARE POSSIBLE TUESDAY AFTERNOON AND EVENING. HEAVY RAIN MAY ALSO LEAD TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ057-059-065-066-170745- DAUPHIN-LEBANON-YORK-LANCASTER- 335 AM EDT TUE AUG 16 2016 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SCATTERED SEVERE THUNDERSTORMS WITH DAMAGING WINDS 60 MPH OR GREATER AND LARGE HAIL EXCEEDING 1 INCH IN DIAMETER ARE POSSIBLE TUESDAY AFTERNOON AND EVENING. HEAVY RAIN MAY ALSO LEAD TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ028-036-049>053-056-058-063-064-170745- JUNIATA-FRANKLIN-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY- SCHUYLKILL-CUMBERLAND-ADAMS- 335 AM EDT TUE AUG 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. SCATTERED SEVERE THUNDERSTORMS WITH DAMAGING WINDS 60 MPH OR GREATER AND LARGE HAIL EXCEEDING 1 INCH IN DIAMETER ARE POSSIBLE TUESDAY AFTERNOON AND EVENING. HEAVY RAIN MAY ALSO LEAD TO LOCALIZED FLOODING. HEAT INDEX VALUES WILL APPROACH 100 DEGREES DURING THE AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MS
In the hours before
Special weather statement, Aug 16, 1:33 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
133 PM EDT TUE AUG 16 2016
PAZ026-034>036-161815-
BEDFORD PA-FULTON PA-HUNTINGDON PA-FRANKLIN PA-
133 PM EDT TUE AUG 16 2016
...SPECIAL WEATHER STATEMENT...
AT 132 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR NEW ENTERPRISE TO NEAR WARFORDSBURG TO NEAR
GREENWOOD. MOVEMENT WAS NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
BREEZEWOOD...GREENCASTLE...BIG COVE TANNERY...WELLS TANNERY...
WATERFALL...DUDLEY...EVERETT...SALUVIA...UPPER STRASBURG...
FORT LITTLETON...MARION...CRYSTAL SPRINGS...NEEDMORE...
ROCKHILL FURNACE...HARRISONVILLE...TROUGH CREEK STATE PARK...
SHY BEAVER...MCCONNELLSBURG...WILLOW HILL AND RAYSTOWN DAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3972 7823 4012 7845 4051 7792 4044 7788
4040 7791 4039 7787 4037 7786 4037 7784
4006 7767 3972 7772
TIME...MOT...LOC 1732Z 233DEG 27KT 4010 7835 3979 7816 3947 7821
CRSpecial weather statement, Aug 16, 2:05 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 205 PM EDT TUE AUG 16 2016 PAZ026-028-035-036-056-063-064-161900- CUMBERLAND PA-JUNIATA PA-FULTON PA-HUNTINGDON PA-ADAMS PA- FRANKLIN PA-PERRY PA- 205 PM EDT TUE AUG 16 2016 ...STRONG THUNDERSTORMS WILL AFFECT PARTS OF ADAMS...FRANKLIN... FULTON...CUMBERLAND...JUNIATA...HUNTINGDON...AND PERRY COUNTIES UNTIL 300 PM EDT... AT 204 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR WATERFALL TO NEAR CHARLES TOWN. MOVEMENT WAS NORTHEAST AT 30 MPH. TORRENTIAL RAIN IS EXPECTED. WINDS IN EXCESS OF 40 MPH ARE POSSIBLE. LOCATIONS IMPACTED INCLUDE... CHAMBERSBURG...WAYNESBORO...SHIPPENSBURG...GREENCASTLE... FAYETTEVILLE...BIG SPRING STATE PARK...PERULACK...WAYNE HEIGHTS... MCCONNELLSBURG...WILLOW HILL...FORT LOUDON...EAST WATERFORD... ROXBURY...ROUZERVILLE...GUILFORD...DOYLESBURG...FANNETTSBURG... MERCERSBURG...HONEY GROVE AND SPRUCE HILL. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3972 7804 4016 7804 4052 7743 3972 7740 TIME...MOT...LOC 1804Z 220DEG 31KT 4015 7798 3925 7798 MARTIN
Special weather statement, Aug 16, 2:36 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
236 PM EDT TUE AUG 16 2016
PAZ041-046-161915-
SOUTHERN LYCOMING PA-NORTHERN LYCOMING PA-
236 PM EDT TUE AUG 16 2016
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF LYCOMING COUNTY UNTIL
315 PM EDT...
AT 235 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
ENGLISH CENTER...MOVING NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
MONTOURSVILLE...WILLIAMSPORT...BARBOURS...COGAN STATION...
LOYALSOCKVILLE...TROUT RUN...SALLADASBURG...GARDEN VIEW...
JERSEY SHORE...LITTLE LEAGUE WORLD SERIES COMPLEX...
WILLIAMSPORT AIRPORT AND SOUTH WILLIAMSPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4154 7680 4144 7676 4126 7679 4120 7730
4122 7732 4122 7735 4123 7736 4139 7727
4155 7680
TIME...MOT...LOC 1835Z 230DEG 15KT 4142 7720
MARTINSpecial weather statement, Aug 16, 2:56 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
256 PM EDT TUE AUG 16 2016
PAZ027-028-036-049-050-056-057-063>065-162000-
UNION PA-DAUPHIN PA-MIFFLIN PA-CUMBERLAND PA-JUNIATA PA-SNYDER PA-
ADAMS PA-YORK PA-FRANKLIN PA-PERRY PA-
256 PM EDT TUE AUG 16 2016
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF ADAMS...FRANKLIN...
YORK...CUMBERLAND...SNYDER...DAUPHIN...UNION...JUNIATA...MIFFLIN...
AND PERRY COUNTIES UNTIL 400 PM EDT...
AT 256 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR ALFARATA TO NEAR WALNUT BOTTOM TO NEAR
CARROLL VALLEY. MOVEMENT WAS EAST AT 30 MPH.
WINDS IN EXCESS OF 50 MPH ARE POSSIBLE.
TORRENTIAL RAIN IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
WEIGELSTOWN...YORK...CARLISLE...NEW CUMBERLAND...HARRISBURG...
PARKVILLE...ENOLA...CAMP HILL...SHIPPENSBURG...HANOVER...
LINGLESTOWN...GETTYSBURG...LEMOYNE...LEWISTOWN...MECHANICSBURG...
LOWER ALLEN...STEELTON...COLONIAL PARK...SPRY AND PROGRESS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4012 7758 4074 7762 4096 7688 4088 7680
4080 7685 4071 7686 4063 7695 4061 7692
4064 7678 4025 7675 3972 7665 3972 7750
TIME...MOT...LOC 1856Z 257DEG 27KT 4063 7747 4013 7748 3969 7740
RXRLocal storm report, Aug 16, 2:59 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
259 PM EDT TUE AUG 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG NEWTON HAMILTON 40.39N 77.84W
08/16/2016 MIFFLIN PA 911 CALL CENTER
TREES AND WIRES DOWN IN TWO LOCATIONS.
&&
EVENT NUMBER CTP1601792
EVANEGOThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 3:24 AM EDT | Heat Advisory | CTP | Dauphin, Lancaster, Lebanon, York | 13 hr |
| Aug 16, 1:33 PM EDT | Special Weather Statement | CTP | Franklin, Fulton, Huntingdon | 42 min |
| Aug 16, 2:05 PM EDT | Special Weather Statement | CTP | Franklin | 55 min |
| Aug 16, 2:36 PM EDT | Special Weather Statement | CTP | Lycoming | 39 min |
| Aug 16, 2:52 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Sullivan | 53 min |
| Aug 16, 2:56 PM EDT | Special Weather Statement | CTP | Adams, Cumberland, Dauphin, Juniata, Perry, Snyder and 1 more | 64 min |
| Aug 16, 3:04 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, York | 56 min |
| Aug 16, 3:25 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Lycoming, Sullivan | 65 min |
| Aug 16, 3:30 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Dauphin, Perry | 45 min |
| Aug 16, 3:44 PM EDT | Severe Thunderstorm Warning | CTP | Sullivan | 46 min |
| Aug 16, 3:56 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lancaster, Lebanon, York | 64 min |
| Aug 16, 4:27 PM EDT | Special Weather Statement | CTP | York | 33 min |
| Aug 16, 4:28 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Montour, Northumberland, Schuylkill | 62 min |
| Aug 16, 4:35 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 70 min |
| Aug 16, 5:26 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 34 min |
| Aug 16, 6:37 PM EDT | Severe Thunderstorm Warning | CTP | Cambria, Clearfield | 53 min |
| Aug 16, 6:44 PM EDT | Special Weather Statement | CTP | Somerset | 61 min |
| Aug 16, 7:07 PM EDT | Severe Thunderstorm Warning | CTP | Somerset | 53 min |
| Aug 16, 7:26 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Centre, Clearfield, Huntingdon | 34 min |
| Aug 16, 7:34 PM EDT | Severe Thunderstorm Warning | CTP | Cambria, Clearfield | 26 min |
| Aug 16, 7:59 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clearfield, Clinton, Huntingdon | 31 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.